Nexium and Weight Gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

P-Fit
Regular Member


Date Joined Jun 2008
Total Posts : 419
   Posted 1/29/2009 2:31 PM (GMT -6)   
I saw a thread on this and just wanted to know if this is a common side effect? I think my weight gain has been from Lexapro and inactivity due to fibro but I'm also on nexium and Prilosec prior to that. I wasn;t aware that this was an issue.
 
Thanks,
 
Dee
Dee-38yrs old 
Diagnosed with UC in 2004-PTSD/Panic Disorder/Depression in 2007 & Fibromyalgia 2008
750mg colozal 3 pills 3x a day, .750mg clonazepam, 7mg Lexapro
1,000mg canasa suppositories (PM),
 Fioricet-Migraines, Nexium 40mg(Heartburn/GERD), Triple Strength Fish Oils
Colonoscopies-4
Upper GI and Bowel Series 11/08


Perksie
Regular Member


Date Joined Jan 2009
Total Posts : 51
   Posted 1/30/2009 5:50 AM (GMT -6)   
Nexium will not make you gain weight.

Lexapro on the other hand, I can't comment about...but it will be a more likely cause.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 1/31/2009 6:29 PM (GMT -6)   

Perksie,

I am sorry but I am not an all or never person.  So I will post what I know of the medications and the members need to discuss with their physician's which meds may have caused their weight gains.

Some of the  common offenders of weight gain  include the antidepressants Paxil and Zoloft, the antiseizure medication Depakote, diabetes drugs like Diabeta and Diabinese, and the high blood pressure drugs Cardura and Inderal. Heartburn drugs like Nexium and Prevacid may also cause drug-induced weight gain. Prednisone and Lyrica are another 2 that are notorious for weight gain. There are many more meds on the list that will cause weight gain.  I take Cymbalta and my Doc swears it won't cause weight gain, well I take the med and I gained 25 lbs over 1 year so I am weaning off with her help.

Making matters more complicated is that some drugs, like Prevacid and Nexium, can cause weight gain in some people and weight loss  in others.

But even if you suspect a prescription medication is causing weight gain, never stop taking the drug without consulting your doctor
Respectfully
Kitt
 

Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


Precious
Regular Member


Date Joined Mar 2006
Total Posts : 151
   Posted 2/1/2009 8:19 AM (GMT -6)   
I lost weight with Nexium actually. I also became anemic. PPIs will impede absorption of vitamins and minerals. The docs didn't warn me about it.

It could be the Lexapro making u gain weight.

emmamia
Regular Member


Date Joined Jan 2009
Total Posts : 31
   Posted 2/1/2009 1:40 PM (GMT -6)   
I also lost weight with nexium and my iron got very low.

P-Fit
Regular Member


Date Joined Jun 2008
Total Posts : 419
   Posted 2/2/2009 10:21 AM (GMT -6)   
emmamia said...
I also lost weight with nexium and my iron got very low.
I'm calling my doctor about this. I'm chronically anemic and really dont need my iron to go any lower.
Dee-38yrs old wife and mom of 3 boys
UC/PTSD/Panic Disorder/Depression/Fibromyalgia
750mg colozal/.750mg clonazepam, 7mg Lexapro
1,000mg canasa/Fioricet/Nexium 40mg
Triple Strength Fish Oils/Colonoscopies-4
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 10:30 PM (GMT -6)
There are a total of 2,973,943 posts in 326,177 threads.
View Active Threads


Who's Online
This forum has 161165 registered members. Please welcome our newest member, ballingermacy.
373 Guest(s), 13 Registered Member(s) are currently online.  Details
fighttowin, ArtAngel, The Dude Abides, Girlie, RichardNY, NutMeg1987, fawad malik, Dennie M., Noah2112, Jim48, quincy, garyi, WV Mike